Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 184, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 2, 2007, 11:57 AM CDT for Howard County, Mitchell County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 11:57 AM CDT (16:57 UTC)
- Expired
- May 2, 2007, 1:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Howard County, TX, Mitchell County, TX
The radar
The Midland/Odessa radar (KMAF), 103 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 021657
SVRMAF
TXC227-335-021800-
/O.NEW.KMAF.SV.W.0184.070502T1657Z-070502T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1157 AM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOWARD COUNTY IN WEST TEXAS...
MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 100 PM CDT
* AT 1151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF ELBOW TO COLORADO CITY...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF BIG SPRING TO COLORADO CITY...
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
LORAINE...
THE WARNED AREA INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 177 AND
228.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3209 10162 3232 10145 3252 10098 3252 10067
3209 10067
$$
051 follow-up statement
000
WWUS54 KMAF 021734
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1233 PM CDT WED MAY 2 2007
TXC227-335-021800-
/O.CON.KMAF.SV.W.0184.000000T0000Z-070502T1800Z/
HOWARD TX-MITCHELL TX-
1233 PM CDT WED MAY 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR MITCHELL AND SOUTHEASTERN HOWARD COUNTIES...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17
MILES EAST OF FORSAN TO 6 MILES EAST OF LORAINE...OR ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF STERLING CITY TO ROSCOE...MOVING
EAST AT 30 MPH.
THE WARNED AREA INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 177 AND
228.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3209 10162 3232 10145 3252 10098 3252 10067
3209 10067
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:29 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 2, 8:29 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 AM CDT WED MAY 2 2007
.UPDATE...
UPDATED TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH 208 FOR
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO INCLUDING THE
PERMIAN BASIN...TRANS PECOS...AND LEA COUNTY IN SOUTHEASTERN NEW
MEXICO. UPDATED TEXT PRODUCTS ARE OUT...GRAPHICS TO FOLLOW SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 57 85 63 / 60 70 10 10
CARLSBAD NM 81 54 86 60 / 40 20 0 0
DRYDEN TX 88 64 85 65 / 30 20 10 0
FORT STOCKTON TX 84 59 87 65 / 40 30 10 0
GUADALUPE PASS TX 79 51 82 56 / 30 10 0 0
HOBBS NM 79 56 86 62 / 80 50 10 0
MARFA TX 79 48 80 48 / 20 10 0 0
MIDLAND INTL AIRPORT TX 80 57 84 62 / 90 70 10 0
ODESSA TX 81 58 84 64 / 90 70 10 0
WINK TX 88 58 90 62 / 60 50 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 8 AM THIS MORNING TO 1 AM CDT THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
WARD...WINKLER.
&&
01/49Hazardous weather outlook, May 2, 8:19 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 819 AM CDT WED MAY 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 819 AM CDT WED MAY 2 2007 /719 AM MDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS THIS MORNING. THESE THUNDERSTORMS...ALONG WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE AND NEARLY SATURATED GROUND FROM RECENT HEAVY RAINS... WILL RESULT IN A THREAT OF FLASH FLOODING TODAY THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. LOCATIONS ALONG AND EAST OF A HOBBS... KERMIT...FORT STOCKTON...AND SANDERSON LINE STAND THE GREATEST CHANCE OF SEEING SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...BUT MAINLY ALONG AND EAST OF A LAMESA...MIDLAND...AND RANKIN LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM ON SOUTHEAST NEW MEXICO AND WEST TEXAS THIS WEEKEND. SEVERE THUNDERSTORMS MAY AGAIN BECOME A THREAT AS THIS STORM SYSTEM PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ON THEIR WAY INTO THE OFFICE TO MAN THE AMATEUR RADIOS. SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 2, 6:27 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 627 AM CDT WED MAY 2 2007 TXZ059-060-021230- WINKLER-LOVING- 627 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING AND WEST CENTRAL WINKLER COUNTIES. THREE STRONG THUNDERSTORMS WERE LOCATED IN OPEN COUNTRY JUST NORTH OF HIGHWAY 302 IN LOVING AND WESTERN WINKLER COUNTIES AT 627 AM CDT...MOVING NORTH AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 6:54 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 AM CDT WED MAY 2 2007 TXZ060-021230- WINKLER- 654 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST WINKLER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF KERMIT IN OPEN COUNTRY OF NORTHWEST WINKLER COUNTY AT 654 AM CDT...MOVING NORTH AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.
Local storm report, May 2, 8:39 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
839 AM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL 17 NE KERMIT 32.03N 102.89W
05/02/2007 E0.88 INCH WINKLER TX TRAINED SPOTTER
STRIPPED LEAVES OFF TREES
0825 AM HAIL MENTONE 31.71N 103.60W
05/02/2007 E0.88 INCH LOVING TX PUBLIC
&&
74Special weather statement, May 2, 9:45 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 945 AM CDT WED MAY 2 2007 TXZ058-067-021545- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 945 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES AND WARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHWEST OF WICKETT TO 18 MILES SOUTHWEST OF PYOTE AT 945 AM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS TO 50 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WARNING MAY BECOME NECESSARY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR PORTIONS OF WEST TEXAS INCLUDING REEVES AND WARD COUNTIES. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. 13
Special weather statement, May 2, 10:54 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 AM CDT WED MAY 2 2007 TXZ051-021700- MARTIN- 1054 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 1054 AM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS GOING UP AND DOWN IN INTENSITY AND COULD BECOME SEVERE RAPIDLY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 11:44 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 AM CDT WED MAY 2 2007 TXZ075-021745- PECOS- 1144 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY. AT 1144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG INTERSTATE 10 AROUND 18 MILES WEST OF BAKERSFIELD...MOVING EAST AT 20 MPH. SMALL HAIL...GUSTY WINDS TO 50 MPH...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN AND NEAR THIS STRONG STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR WEST TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:05 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 17 hr |
| May 2, 7:14 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 61 min |
| May 2, 7:44 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| May 2, 8:10 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 65 min |
| May 2, 8:23 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 67 min |
| May 2, 8:48 AM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| May 2, 8:53 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 2, 9:10 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 65 min |
| May 2, 9:25 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 65 min |
| May 2, 9:40 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 65 min |
| May 2, 10:06 AM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| May 2, 10:23 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 67 min |
| May 2, 10:37 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 65 min |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
| May 2, 10:58 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 62 min |
| May 2, 11:16 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 59 min |
| May 2, 11:25 AM CDT | Flash Flood Warning | MAF | Howard | 5 hr |
| May 2, 11:37 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 53 min |
| May 2, 12:02 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 42 min |
| May 2, 12:07 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 2, 12:07 PM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| May 2, 12:11 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| May 2, 12:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 2, 12:24 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 2, 12:34 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
| May 2, 1:08 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 67 min |
| May 2, 1:27 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 33 min |
| May 2, 3:06 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| May 2, 3:50 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| May 2, 3:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| May 2, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 44 min |
| May 2, 4:41 PM CDT | Tornado Warning | MAF | Culberson | 64 min |
| May 2, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 29 min |
| May 2, 5:41 PM CDT | Tornado Warning | MAF | Culberson | 43 min |
| May 2, 5:57 PM CDT | Tornado Warning | MAF | Jeff Davis | 63 min |
| May 2, 6:55 PM CDT | Tornado Warning | MAF | Jeff Davis | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.